DOI QR코드

DOI QR Code

ERROR ANALYSIS FOR APPROXIMATION OF HELIX BY BI-CONIC AND BI-QUADRATIC BEZIER CURVES

  • Published : 2005.10.01

Abstract

In this paper we approximate a cylindrical helix by bi-conic and bi-quadratic Bezier curves. Each approximation method is $G^1$ end-points interpolation of the helix. We present a sharp upper bound of the Hausdorff distance between the helix and each approximation curve. We also show that the error bound has the approximation order three and monotone increases as the length of the helix increases. As an illustration we give some numerical examples.

Keywords

helix;bi-conic;bi-quadratic;Bezier curve;helicoid sur-face

References

  1. Y. J. Ahn, Conic approximation of planar curves, Computer-Aided Design 33 (2001), no. 12, 867-872 https://doi.org/10.1016/S0010-4485(00)00110-X
  2. Y. J. Ahn, Helix approximation with conic and qadratic Bezier curves, Comput. Aided Geom. Design, to appear, 2005
  3. Y. J. Ahn and H. O. Kim, Approximation of circular arcs by Bezier curves, J. Comput. Appl. Math. 81 (1997), 145-163 https://doi.org/10.1016/S0377-0427(97)00037-X
  4. Y. J. Ahn and H. O. Kim, Curvatures of the quadratic rational Bezier curves, Comput. Math. Appl. 36 (1998), no. 9, 71-83
  5. C. de Boor, K. Hollig, and M. Sabin, High accuracy geometric Hermite interpolation, Comput. Aided Geom. Design 4 (1987), 169-178
  6. W. L. F. Degen, High accurate rational approximation of parametric curves, Comput. Aided Geom. Design 10 (1993), 293-313 https://doi.org/10.1016/0167-8396(93)90043-3
  7. T. Dokken, M. Deehlen, T. Lyche, and K. Morken, Good approximation of circles by curvature-continuous Bezier curves, Comput. Aided Geom. Design 7 (1990), 33-41 https://doi.org/10.1016/0167-8396(90)90019-N
  8. G. Farin, Curvature continuity and offsets for piecewise conics, ACM Trans. Graph. 8 (1989), no. 2, 89-99 https://doi.org/10.1145/62054.62056
  9. G. Farin, Curves and Surfaces for Computer Aided Geometric Design, Academic Press, San Diego, CA, 1998
  10. M. Floater, High order approximation of conic sections by quadratic splines, Comput. Aided Geom. Design 12 (1995), 617-637 https://doi.org/10.1016/0167-8396(94)00037-S
  11. I. Juhasz, Approximating the helix with rational cubic Bezier curves, ComputerAided Design 27 (1995), 587-593 https://doi.org/10.1016/0010-4485(95)99795-A
  12. E. T. Lee, The rational Bezier representation for conics, in geometric modeling: Algorithms and new trends, pp. 3-19, Philadelphia, 1987. SIAM, Academic Press
  13. S. Mick and O. Roschel, Interpolation of helical patches by kinematics rational Bezier patches, Computers and Graphics 14 (1990), no. 2, 275-280 https://doi.org/10.1016/0097-8493(90)90038-Y
  14. K. Morken, Best approximation of circle segments by quadratic Bezier curves, in P.J. Laurent, A. Le Mehaute, and L.L. Schumaker, editors, Curves and Surfaces, New York, 1990. Academic Press
  15. T. Pavlidis, Curve fitting with conic splines, ACM Trans. Graph. 2 (1983), 1-31 https://doi.org/10.1145/357314.357315
  16. L. Piegl, The sphere as a rational Bezier surfaces, Comput. Aided Geom. Design 3 (1986), 45-52 https://doi.org/10.1016/0167-8396(86)90023-3
  17. L. Piegl and W. Tiller, Curve and surface constructions using rational B-splines, Computer-Aided Design 19 (1987), no. 9, 485-498 https://doi.org/10.1016/0010-4485(87)90234-X
  18. T. Pratt, Techniques for conic splines, in Proceedings of SIGGRAPH 85, pp. 151-159. ACM, 1985
  19. R. Schaback, Planar curve interpolation by piecewise conics of arbitrary type, Constr. Approx. 9 (1993), 373-389 https://doi.org/10.1007/BF01204647
  20. G. Seemann, Approximating a helix segment with a rational Bezier curve, Comput. Aided Geom. Design 14 (1997), 475-490 https://doi.org/10.1016/S0167-8396(96)00040-4
  21. P. R. Wilson, Conic representations for sphere description, IEEE Computer Graph. Appl. 7 (1987), no. 4, 1-31 https://doi.org/10.1109/MCG.1987.277095
  22. Y. J. Ahn, Y. S. Kim, and Y. S. Shin, Approximation of circular arcs and offset curves by Bezier curves of high degree, J. Comput. Appl. Math. 167 (2004), no. 2,405-416 https://doi.org/10.1016/j.cam.2003.10.008
  23. M. Goldapp, Approximation of circular arcs by cubic polynomials, Comput. Aided Geom. Design 8 (1991), 227-238 https://doi.org/10.1016/0167-8396(91)90007-X
  24. M. Floater, An O($h^{2n}$) Hermite approximation for conic sections, Comput. Aided Geom. Design 14 (1997), 135-151 https://doi.org/10.1016/S0167-8396(96)00025-8
  25. X. Yang, High accuracy approximation of helices by quintic curves, Comput. Aided Geom. Design 20 (2003), 303-317 https://doi.org/10.1016/S0167-8396(03)00074-8